MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP1520X
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the distal tip was stretched.A section of the balloon bond and distal outer shaft were stretched and had expanded on inflation of balloon.The device was placed in the water bath to disperse the residue in the inflation lumen in order to aid inflation.The device passed negative prep.The device was inflated to 8atm and maintained pressure with no leak present.Section of inflation lumen inflated proximal to the balloon bond.The inner lumen patency was verified with a 0.015 inch mandrel.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
As reported, the physician intended to use an eurphora rx balloon to treat pda with minimal calcification, 90% stenosis.No damage was noted to packaging nor were there any issues noted when removing the device from the hoop/tray.The device was inspected with no issues and negative prep was performed with no issues.The lesion was not pre-dilated.The device did not pass through a previously-deployed stent.No resistance was encountered when advancing the device so no excessive force was applied.There was no sudden or gradual drop in pressure noted on the inflation device.The device was not moved or re-positioned prior to the issue.It was reported that during balloon inflation at 14 atm, distal to the balloon, there was a 3mm bubble.Staining was seen where the bubble was on the balloon.The balloon didn't burst.On the second inflation it inflated only at the distal end and looked like a guardwire.Dissection occurred.Physician feels the dissection was caused by the balloon the procedure was completed using a non medtronic device.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6685536
Report Number9612164-2017-00844
Device Sequence Number137620
Product Code LOX
UDI-Device Identifier00643169559851
UDI-Public00643169559851
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2019
Device Catalogue NumberEUP1520X
Device Lot Number212990783
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2017
Initial Report FDA Received Date07/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age50 YR